MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 4, 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER

EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 4, 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Model Number LOGIC TIBIA IMPLANT PSC INSERT, SZ 4, 15MM
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Synovitis (2094)
Date of Event 01/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Per a report from the legal department the male patient had a left knee replacement on (b)(6) 2014.Approximately 8 years and 11 months after the initial procedure the patient had a left knee revision on (b)(6) 2023 due to pain.Revision op report - (b)(6) 2023 patient had severe pain due to failed aseptic loosening of left total knee replacement.Loose femoral and tibial implants - removed easily with moderate bone loss.There was extensive soft tissue debris throughout the knee joint consistent with a synovitis from a polyethylene reaction to the tissues.This was tiny, small balls of light brown synovium along with a "pseudo-capsule" of dense soft tissue rind.The surgeon resected as much of this as safely possible.The total amount of soft tissue damage that required resection was ~ 6 oz.The surgeon examined the polyethylene - excessive wear was present with signs of oxidation / yellow discoloration, pitting, cracking, and delamination of the poly.Distal femoral bone loss was moderate.This did not require a femoral cone.Large medium grape size bone defect (uncontained) along the medial posterior tibia as a result of osteolysis.The tibial bone loss was extensive and required placement of a tibial cone.Patient reversed from anesthesia and sent to pacu in stable condition.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
D10: concomitants: 2291002: 02-010-01-0240 - logic femoral ps cem left sz 4.2921741: 02-012-45-4040 - lgc tibial fit tray cem sz 4f / 4t.2917632: 200-02-35 - three peg patella 35mm.Pending investigation.
 
Additional Manufacturer Narrative
Additional information: d7a f6/f8 - should be blank.
 
Additional Manufacturer Narrative
H6: investigation results - the revision reported was likely the result of prosthesis wear, osteolysis, and an insufficient bond between the implants and the bones, which led to aseptic (non-infected) femoral and tibial loosening, as stated in the operative notes.The extent and root cause of the prosthesis wear, osteolysis, and loosening could not be determined as the devices were not returned for evaluation, and images and radiographs were not provided.

Brand Name
LOGIC TIBIA IMPLANT PSC INSERT, SZ 4, 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16824050
Report Number1038671-2023-00851
Device Sequence Number17896243
Product Code JWH
UDI-Device Identifier10885862173669
UDI-Public10885862173669
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K110547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/08/2019
Device Model NumberLOGIC TIBIA IMPLANT PSC INSERT, SZ 4, 15MM
Device Catalogue Number02-012-44-4015
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/06/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer04/06/2023
09/21/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date05/16/2023
09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/11/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexUnknown